Alert archive / Vermont / Wind Chill Advisories in 2017
Wind Chill Advisory 3, NWS Burlington, VT
NWS Burlington, VT issued this wind chill advisory at Mar 4, 2017, 3:09 PM EST for 10 counties in Vermont; 4 counties in New York. It took effect at Mar 4, 2017, 10:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 3:09 PM EST (20:09 UTC)
- In effect from
- Mar 4, 2017, 10:00 PM EST
- Expired
- Mar 5, 2017, 7:41 AM EST
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 14 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433 WWUS41 KBTV 042009 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 309 PM EST Sat Mar 4 2017 NYZ029>031-034-VTZ003-004-006>008-010-012-016>019-051000- /O.NEW.KBTV.WC.Y.0003.170305T0300Z-170305T1500Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Orleans-Essex-Lamoille-Caledonia-Washington-Orange- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 309 PM EST Sat Mar 4 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... The National Weather Service in Burlington has issued a Wind Chill Advisory, which is in effect from 10 PM this evening to 10 AM EST Sunday. * Locations...The Adirondacks in northern New York, and from the western slopes of the Green Mountains of Vermont eastward to the Connecticut River. * Hazard Types...Low wind chill temperatures. * Wind Chill Readings...20 to 29 below zero. * Timing...10 PM Saturday night until 10 AM Sunday. * Impacts...Frostbite on exposed skin is possible after 30 minutes of exposure. Hypothermia is also possible if proper precautions are not taken. Precautionary/Preparedness Actions... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frostbite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$
2 follow-up statements
709 WWUS41 KBTV 050907 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 407 AM EST Sun Mar 5 2017 NYZ029>031-034-VTZ003-004-006>008-010-012-016>019-051500- /O.CON.KBTV.WC.Y.0003.000000T0000Z-170305T1500Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Orleans-Essex-Lamoille-Caledonia-Washington-Orange- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 407 AM EST Sun Mar 5 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... The National Weather Service in Burlington continues the Wind Chill Advisory, until 10 AM EST this morning. * Locations...The northern Adirondacks of New York, and from the western slopes of the Green Mountains of Vermont eastward to the Connecticut River. * Hazard Types...Low wind chill temperatures. * Wind Chill Readings...As low as 20 below zero. * Timing...Until 10 AM this morning. * Impacts...Frostbite on exposed skin is possible after 30 minutes of exposure. Hypothermia is also possible if proper precautions are not taken. $$
008 WWUS41 KBTV 051241 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 741 AM EST Sun Mar 5 2017 NYZ029>031-034-VTZ003-004-006>008-010-012-016>019-051345- /O.CAN.KBTV.WC.Y.0003.000000T0000Z-170305T1500Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Orleans-Essex-Lamoille-Caledonia-Washington-Orange- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 741 AM EST Sun Mar 5 2017 ...WIND CHILL ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Chill Advisory for the northern Adirondacks of New York and from the western slopes of the Green Mountains eastward to the Connecticut River. Wind chill values are generally in the 5 to 15 below range and most locations are reporting winds under 10 mph. These conditions will persist through 10 am...but there may be a few spots in north central and northeast Vermont that see wind chills around 20 below. Temperatures will begin warming with the full sunshine and this will negate any wind chill concerns as the morning progresses. $$ Evenson
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind chill advisory went out at Mar 4, 1:14 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 4, 1:14 PM EST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Burlington VT 114 PM EST Sat Mar 4 2017 .SYNOPSIS... Below normal temperatures are expected through the weekend with readings at least 20 to 30 degrees below normal for this time of year. More sunshine is expected on Sunday with a pronounced warming trend developing Monday and continuing into Tuesday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 114 PM EST Saturday...Skies finally starting to clear out across the north country at this time. Morning snow shower activity has also come to an end. Temperatures struggling to climb today as the region is under strong cold air advection from Canada. Have lowered the max temperatures a few more degrees from the previous forecast, based on current surface observations and the latest GFS LAMP guidance. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/... As of 407 AM EST Saturday...One more day of below normal temperatures on Sunday...but there will be some moderation from the highs on Saturday. There should be an interesting temperature swing Sunday night into Monday with temperatures rising about 35 degrees due to a dry air mass and warm air advection. Highs on Monday will be in the upper 30s to mid 40s. Clouds will be on the increase Monday and there may be some showers across northern New York in the afternoon...otherwise most of the Sunday through Monday period should be dry. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... As of 238 AM EST Saturday...Primary period of unsettled weather will then affect the region by later Monday night and especially on Tuesday/Tuesday evening. Latest operational guidance continues to support the idea of a rapid warm- up during this period as parent system tracks well northwest of the region and increasingly robust southerly flow develops. Some slight timing difference among most recent GFS/ECWMF output with the former customarily the quicker of the two models. Regardless a breezy, mild and wet period expected with perhaps a brief period of light snow/snow showers across eastern VT at initial onset of precipitation Tuesday morning. By Tuesday night system cold front will sweep east ending steadier precipitation. Synoptic flow remains relatively mild southwesterly into Wednesday however so highs in the 40s to around 50 still look reasonable at this point. Any rain showers would be scattered to widely scattered at best as our area will likely reside in system dry slot. By Wednesday night an additional trough passage will usher in a distinctly cooler, more seasonal airmass which will persist into the late week time frame. This airmass will not be as cold as our current one however, and will foster better sugaring conditions as highs top out in the upper 20s to mid 30s with overnight lows mainly in the teens mountains to 20s valleys. && .AVIATION /18Z Saturday THROUGH Thursday/... Through 18Z Sunday...Mainly VFR conditions expected across Vermont and northern New York through the period, as a ridge of high pressure builds slowly east from the Great Lakes. Northwest surface wind gusts at or above 20 knots will diminish by 06Z Sunday. Visible satellite loop showing skies clearing out across the region at this time. Outlook 18Z Sunday through Thursday... 18Z Sunday through 00z Tuesday...Mainly VFR as a ridge of high pressure builds slowly east from the Great Lakes through the period. 00Z Tuesday through 00Z Friday...VFR/MVFR in scattered/numerous rain showers. Some brief mix with snow possible at KSLK/KMPV at onset. && .EQUIPMENT... As of 114 PM EST Saturday...The KTYX 88D doppler radar in northern New York remains down at this time. Electronics technicians have determined that the problem is with a bad wave guide switch. The electronics technicians have ordered a new wave guide switch to repair the radar. Thus, the KTYX radar will likely be down at least until early next week. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Evenson NEAR TERM...WGH SHORT TERM...Evenson LONG TERM...JMG AVIATION...WGH EQUIPMENT...WGH
Hazardous weather outlook, Mar 4, 7:12 AM EST, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 712 AM EST Sat Mar 4 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-051215- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 712 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. Expect wind chill values in the 5 to 15 below range this morning and later tonight the may be as low as 15 to 25 below. Snow showers are expected this morning over northeast New York and northern and central Vermont. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:23 PM EST | Special Weather Statement | BTV | Chittenden | 52 min |
Nearby
Wind Chill Advisories in Vermont, 2017Wind Chill Advisories in New York, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.